Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 98, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 26, 2020, 2:58 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 2:58 AM PST (10:58 UTC)
- Expired
- Nov 27, 2020, 12:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
506 WHUS76 KEKA 261058 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 AM PST Thu Nov 26 2020 PZZ450-455-261900- /O.CON.KEKA.SE.W.0026.000000T0000Z-201126T1100Z/ /O.NEW.KEKA.SC.Y.0098.201126T1100Z-201127T0200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 258 AM PST Thu Nov 26 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 13 to 17 feet. For the Small Craft Advisory, north winds 5 to 15 kt with gusts up to 25 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, until 3 AM PST early this morning. For the Small Craft Advisory, until 6 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-475-261900- /O.CON.KEKA.SE.W.0026.000000T0000Z-201126T1100Z/ /O.NEW.KEKA.SC.Y.0098.201126T1100Z-201127T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 258 AM PST Thu Nov 26 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 18 feet. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 30 kt and seas 11 to 16 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 3 AM PST early this morning. For the Small Craft Advisory, until 3 AM PST Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
6 follow-up statements
022 WHUS76 KEKA 261606 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 806 AM PST Thu Nov 26 2020 PZZ450-455-270015- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T0200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 806 AM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-270015- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 806 AM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 10 to 17 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
057 WHUS76 KEKA 262236 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 236 PM PST Thu Nov 26 2020 PZZ450-455-270200- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T0200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 236 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-270645- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 236 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
671 WHUS76 KEKA 270153 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 553 PM PST Thu Nov 26 2020 PZZ450-455-270500- /O.EXT.KEKA.SC.Y.0098.000000T0000Z-201127T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 553 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-270600- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 553 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
743 WHUS76 KEKA 270450 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 PM PST Thu Nov 26 2020 PZZ450-455-270600- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-201127T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 850 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ PZZ470-475-271100- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 850 PM PST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
242 WHUS76 KEKA 271044 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 AM PST Fri Nov 27 2020 PZZ470-475-271845- /O.EXT.KEKA.SC.Y.0098.000000T0000Z-201127T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 244 AM PST Fri Nov 27 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
399 WHUS76 KEKA 271614 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 814 AM PST Fri Nov 27 2020 PZZ470-475-272000- /O.CON.KEKA.SC.Y.0098.000000T0000Z-201127T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 814 AM PST Fri Nov 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:35 PM PST, 12 hours 23 minutes earlier.
Area forecast discussion, Nov 25, 2:35 PM PST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
235 PM PST Wed Nov 25 2020
.SYNOPSIS...Showers and clouds will dissipate this evening. That
will favor cold overnight lows across most interior valleys and a
few coastal locations. Otherwise, dry weather will be favored
through the weekend.
&&
.DISCUSSION...Latest satellite imagery shows an upper trough
moving east away from the West Coast. Lingering post-trough
showers and cloud cover are expected to quickly dissipate this
evening. That will be followed by strong radiational cooling
across interior valleys and wind sheltered coastal areas. Frost
will be probable as a result. Otherwise, an upper ridge is
forecast to develop over the region Thursday and Friday. Dry
weather will accompany the ridge along with chilly mornings and
pleasant afternoons. Model guidance shows the ridge breaking down
during Saturday as a weak upper disturbance moves across the
PACNW. The ridge is then forecast to rebuild on Sunday ahead of an
approaching upper trough. Light rain may occur with the passing
trough Sunday night into Monday, followed by an additional period
of dry weather Tuesday and Wednesday.
Garner
&&
.AVIATION...Mostly VFR conditions prevail across NW CA this
afternoon, though a few bouts of MVFR can't be ruled out at KCEC
and KACV as shower activity continues to taper off through this
evening. Expect clearing skies overnight. This could yield some
patchy fog formation, but terminals are expected to remain VFR
through Thursday morning as winds tend more offshore. /CB
&&
.MARINE...A large NW swell will produce hazardous seas through
this evening as it continues to move through the coastal waters,
with the worst conditions likely to be found north of Cape
Mendocino. The swell will gradually decay through Thursday, which
should allow the existing Haz Seas Warnings to be replaced by
Small Craft Advisories later tonight. Advisory level conditions
will then persist into the end of the week as northerly winds pick
up again on Thursday with high pressure building in behind the
departing trough. In addition to increasing short-period seas,
another NW swell will begin to build into the waters on Friday at
around 8-10 feet at 15 seconds, maintaining unsettled seas states
into the weekend. /CB
&&
.FIRE WEATHER...North-northeast winds gusting from 20 to 40 mph
combined with Thursday afternoon humidity values near 20 percent,
and Thursday night recoveries from 20 to 40 percent, will yield
elevated fire weather conditions across the ridges of Lake County.
&&
.BEACH HAZARDS...Latest ENP and buoy data show a building
northwest swell. That swell will yield breaking waves from 20 to
25 feet through Thursday morning for west to northwest facing
beaches. Reference the high surf advisory for additional
information.
CB/JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 3 AM to 9 AM PST Thursday for CAZ101>104-109.
High Surf Advisory until 8 AM PST Thursday for CAZ101-103-104-
109.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until midnight PST tonight for PZZ450-455- 470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 25, 2:11 PM PST, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 211 PM PST Wed Nov 25 2020 CAZ105>108-110>115-262215- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 211 PM PST Wed Nov 25 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-262215- Del Norte Interior- 211 PM PST Wed Nov 25 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-262215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 211 PM PST Wed Nov 25 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A High Surf Advisory is currently in effect. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Surf Advisory is currently in effect. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:05 PM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.